Missouri, 2004

Lightning Strike in Missouri, June 13, 2004

June 13, 2004 · NWS SGF · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 12, 11:01 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 12, 11:01 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT SUN JUN 13 2004

...MESOSCALE CONVECTIVE DISCUSSION...

CONVECTION BEGINNING TO INCREASE ACROSS THE CWA AS OUTFLOWS FROM
STORMS IN KANSAS CONTINUE TO MOVE ACROSS THE AREA. ETA
850-300MB LAYER OMEGA INDICATES BEST INSTABILITY CURRENTLY
ASSOCIATED WITH STORMS OVER NORTHERN KANSAS AND MISSOURI. BY 06Z
BEST INSTABILITY SHIFTS TO THE SOUTH OVER KANSAS/MISSOURI LINE.
CORFIDI VECTORS INDICATED STORMS WILL MOVE TO THE SOUTH WITH THE
POTENTIAL FOR BACK BUILDING CELLS. THIS IS EVIDENT WITH THE STORMS
OVER CENTRAL KANSAS. 45KT 850MB JET INTERACTING WITH THE OUTFLOW
BOUNDARY SLOWLY MOVING SOUTH WITH STORMS BUILDING TO THE SOUTHWEST
ALONG THE BOUNDARY. THINK THAT THE 850MB JET WILL LAY OVER FROM THE
WEST TO SOUTHWEST AND PROVIDE THE FOCUS FOR AN INCREASE IN
CONVECTION OVER THE CWA. FLOODING POTENTIAL WILL LIKELY INCREASE
ACROSS THE WESTERN PORTIONS OF THE CWA.

STORMS OVER CENTRAL MISSOURI AND SE KANSAS PRODUCING WINDS TO 50-60
MPH. STORM SPEED...HEAVY RAIN AND 30-40KT MIDLEVEL WINDS SEEM TO BE
BEING TRANSLATED TO THE SURFACE. SHOULD CONTINUE TO SEE GUSTY WINDS
AS THE STORMS MOVE TO THE EAST.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT.
KS...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT.

HATCH
Hazardous weather outlook, Jun 12, 6:51 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT JUN 12 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
751 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH:
    ISOLATED DAMAGING WINDS IN EXCESS OF 60 MPH...
    SCATTERED LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...
    AND LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MAINLY
  WESTERN PORTIONS OF THE OUTLOOK AREA. AFTER MIDNIGHT ADDITIONAL
  THUNDERSTORMS WILL MOVE INTO THE OUTLOOK AREA FROM THE NORTH AND
  WEST....POSSIBLY REACHING SOUTH CENTRAL MISSOURI BY SUNRISE.

  DISCUSSION:

  EARLIER THUNDERSTORMS HAVE STABILIZED THE LOWEST LEVELS OF THE
  ATMOSPHERE OVER MUCH OF THE OUTLOOK AREA. BY LATE EVENING INTO THE
  OVERNIGHT HOURS...A LOW LEVEL JET IS FORECAST TO DEVELOP
  AND TRANSPORT WARM AND VERY UNSTABLE AIR NORTHWARD OVER TOP THE
  COOLER MORE STABLE AIR MASS IN PLACE ACROSS THE OUTLOOK AREA. THIS
  WILL SET THE STAGE FOR SCATTERED TO NUMEROUS THUNDERSTORMS
  OVERNIGHT...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.
  THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL...HOWEVER SHOULD
  THE THUNDERSTORMS ORGANIZE INTO A WELL DEVELOPED SQUALL LINE
  THEN DAMAGING WINDS COULD BECOME A CONCERN AS WELL.

  THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF
  ONE TO TWO INCHES PER HOUR...WHICH COULD LEAD TO FLASH FLOODING. A
  FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
  THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED AFTER 11 PM.

BROWNING/IZZI

In the hours before

Special weather statement, Jun 12, 9:00 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT SAT JUN 12 2004

KSZ073-097-MOZ055>058-066>070-077>081-130800-
BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CRAWFORD-DALLAS-HICKORY-LACLEDE-
MARIES-MILLER-MORGAN-POLK-PULASKI-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD...
FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON.
1000 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 456...IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DALLAS...HICKORY...LACLEDE...
MARIES...MILLER...MORGAN...POLK...PULASKI...ST. CLAIR AND VERNON.

IN KANSAS:

BOURBON AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...
CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...LEBANON...NEVADA...OSAGE
BEACH...PITTSBURG AND STOCKTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.WHILE
SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

BOOKBINDER
Local storm report, Jun 12, 10:40 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT SAT JUN 12 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLOOD            CARTHAGE                37.17N 94.32W
06/12/2004                   JASPER             MO   LAW ENFORCEMENT

            NUMEROUS ROADS REPORTED WATER COVERED ACROSS THE COUNTY.
            CITY ROADS IN CARTHAGE FLOODED.

1120 PM     HAIL             4 N CARTHAGE            37.23N 94.32W
06/12/2004  0.88 INCH        JASPER             MO   LAW ENFORCEMENT

FEH
Local storm report, Jun 12, 11:19 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT SUN JUN 13 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     COLE CAMP               38.47N 93.20W
06/12/2004                   BENTON             MO   LAW ENFORCEMENT

            GARAGE DESTROYED.

1200 AM     TSTM WND DMG     VERSAILLES              38.43N 92.83W
06/13/2004                   MORGAN             MO   LAW ENFORCEMENT

            POWER OUTAGES AND POWERLINES DOWN FROM STOVER TO
            VERSAILLES.

FEH
Special weather statement, Jun 13, 1:55 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT SUN JUN 13 2004

KSZ073-097-MOZ055>058-066>070-077>081-130855-
BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CRAWFORD-DALLAS-HICKORY-LACLEDE-
MARIES-MILLER-MORGAN-POLK-PULASKI-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD...
FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON.
255 AM CDT SUN JUN 13 2004

SEVERE THUNDERSTORM WATCH NUMBER 456 WILL BE ALLOWED TO EXPIRE AT 300
AM. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS
THE AREA.

The radar

The Springfield radar (KSGF), 83 km away, was scanning. The volume nearest the first event began at 07:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Wright

When
June 13, 2:00 AM CST
Where
Wright County, Mansfield
Property damage
$60,000
Reported by
LAW ENFORCEMENT
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

A lightning induced fire destroyed a business in Mansfield.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404183.